Alert archive / Illinois / River Flood Warnings in 2010
River Flood Warning 182, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jul 23, 2010, 11:09 AM CDT for Stephenson County, Illinois. It took effect at Jul 23, 2010, 5:53 PM CDT. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2010, 11:09 AM CDT (16:09 UTC)
- In effect from
- Jul 23, 2010, 5:53 PM CDT
- Expired
- Aug 1, 2010, 4:19 AM CDT
- In force
- 8 days
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
County Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 112 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecatonica River at Freeport (FEEI2). The gauge peaked at 16.12 ft at Jul 24, 2010, 11:00 PM CDT.
- Action stage
- 11.5 ft
- Minor stage
- 13 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05435500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jul 23, 3:09 AM CDT, 8 hours earlier.
Area forecast discussion, Jul 23, 3:09 AM CDT, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 AM CDT FRI JUL 23 2010
.DISCUSSION...
THE NEARLY STATIONARY BAND OF TRAINING CONVECTION CONTINUES TO FIRE
ALONG THE 925MB CONVERGENT AXIS ROUGHLY ALONG HIGHWAY 20 EARLY
TODAY. THIS HAS ALREADY PRODUCED EXCEPTIONAL RAINFALL AMOUNTS...AND
HAS PRODUCED FLASH FLOODING THROUGHOUT THAT AREA. THIS IS ALL
ASSOCIATED WITH CONVECTION INITIATED BY THE LEAD SHORT WAVE COMING
THROUGH WI NOW. ANOTHER LARGE AREA OF STORMS IS MOVING EAST THROUGH
NE...ASSOCIATED WITH THE NEXT SHORT WAVE TROF. IN
BETWEEN...WEAKENING OF CAPPING COMBINED WITH STRONG MOISTURE
CONVERGENCE HAS ALLOWED FOR AN INCREASING NUMBER OF ELEVATED STORMS
OVER THE SOUTHERN 2/3 OF OF IOWA BETWEEN 2 AND 3 AM.
TODAYS WEATHER WILL BE HIGH IMPACT...BUT NOT THE MOST HIGH
CONFIDENCE...AS A NARROW SEPARATION WILL EXIST FROM A STORMY RAIN
FILLED DAY IN THE NORTH HALF...TO DANGEROUSLY HOT SOUTH. THE MAIN
AREA WHICH COULD GO EITHER WAY WILL BE ALONG AND SOUTH OF INTERSTATE
80...WHICH IS CURRENTLY IN A HEAT ADVISORY. THE NORTHERN 2 TIER OF
COUNTIES IS IN A FLASH FLOOD WATCH...WHICH WILL BE EXTENDED TIL 12Z
SATURDAY MORNING. STORMS MAY CONTINUE TO FIRE...AND COULD ACTUALLY
DIP FARTHER SOUTH THIS MORNING...BEFORE WANING. THIS SHOULD PRODUCE
AN INTENSE DIFFERENTIAL HEATING BOUNDARY...WHICH COULD FEED INTO
AFTERNOON AND EVENING SEVERE STORMS. THE LOCATION IS NOT KNOWN
YET...BUT IT SHOULD LIKELY BE SOMEWHERE NORTH OF HIGHWAY 34.
HEAT INDEX READINGS OUTSIDE OF STORMS SHOULD EASILY HIT THE 100
MARK...TO UP TO 109 IN THE SOUTH 1/4. LIKE EARLY THIS MORNING...THE
OVERNIGHT HOURS SOUTH OF STORMS TONIGHT MAY REMAIN VERY WARM. IF
THIS AFTERNOON SEE HI READINGS OVER 110...A HEAT WARNING MAY BE
REQUIRED.
ALL THIS SAID...THE STORMS MAY RULE THE ROOST TODAY...AS NO MODEL IS
CAPTURING THE NEW SOUTHWARD PROGRESSION OF STORMS. NO DOUBT UPDATES
WILL BE REQUIRED TODAY.
LOOKING BEYOND TODAY...ANOTHER MCS IS IN STORE TONIGHT...WITH HEAVY
RAIN. THE NORTH IS SET UP FOR MORE FLASH FLOODING...AND THE WATCH
CONTINUES TIL EARLY SATURDAY NOW. THE COLD FRONT SHOULD NOT EXIT
THE AREA TIL EARLY SATURDAY EVENING...AND THEREFORE AS THE ECMWF
SHOWS...WE EXPECT ANOTHER ROUND OF STORMS SATURDAY AFTERNOON.
EVEN FURTHER...THOUGH NOW CHANGES MADE...THE PATTERN NOW APPEARS
UNSETTLED WITH MOISTURE POSSIBLY INTERACTING WITH TROPICAL STORM
BONNIE.
..ERVIN..
&&
.AVIATION...
A NEARLY STATIONARY AXIS OF THUNDERSTORMS ACROSS EASTERN IOWA INTO
NW IL WILL CONTINUE TO AFFECT THE DBQ TERMINAL WITH PERIODS OF HEAVY
RAINFALL AND MVFR CIGS THROUGH 10Z. WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING OVER MUCH OF IA WILL LIKELY OVERSPREAD CID
AND MLI TERMINALS BY SUNRISE WITH CID HAVING BEST CHANCE OF BEING
IMPACTED BY TSRA BEFORE SUNRISE. BEYOND...WITH A GREAT DEAL OF
UNCERTAINTY IN DEVELOPING THUNDERSTORM TRENDS...CURRENTLY HAVE VCTS
OR CB WORDING IN FORECASTS FOR DBQ...CID AND MLI FOR MUCH OF TODAY
INTO TONIGHT WITH BRL HAVING BEST CHANCES OF REMAINING UNIMPACTED BY
THUNDERSTORMS. OTHERWISE...VFR CONDITIONS TO PREVAIL TODAY INTO
TONIGHT WITH S-SW SURFACE WINDS.
..SHEETS..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BENTON-BUCHANAN-
DELAWARE-DUBUQUE-JACKSON-JONES-LINN.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CEDAR-DES MOINES-
HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CARROLL-JO
DAVIESS-STEPHENSON.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLARK-SCOTLAND.
&&
ERVIN/SHEETSHazardous weather outlook, Jul 23, 4:27 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 427 AM CDT FRI JUL 23 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-240930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 427 AM CDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT FLASH FLOODING WILL CONTINUE TO BE A SIGNIFICANT RISK TODAY...GENERALLY ALONG THE HIGHWAY 20 CORRIDOR...WHERE EXTREMELY HEAVY RAIN HAS FALLEN DURING THE PAST 2 DAYS. ADDITIONAL HEAVY RAINFALL FROM THUNDERSTORMS IS POSSIBLE TODAY AND TONIGHT...ESPECIALLY NORTH OF HIGHWAY 34. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR NORTHERN PORTIONS OF THE OUTLOOK AREA. THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE STORMS AS WELL...WITH DAMAGING WINDS THE PRIMARY THREAT TODAY AND TONIGHT. HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORMS THROUGH TONIGHT AS THE ATMOSPHERE IS LOADED WITH MOISTURE. WHILE STORMS WILL BE THE PRIMARY PROBLEM IN THE NORTH...THE HEAT WILL BE DANGEROUS IN CENTRAL AND SOUTH. MID DAY THROUGH EARLY EVENING HEAT INDEX READINGS WILL LIKELY REACH TO 100 TO 105 RANGE ONCE AGAIN TODAY...WHICH IS A DANGEROUS LEVEL FOR OUTDOOR ACTIVITIES...AND FOR LOCATIONS WITHOUT AIR CONDITIONING. SOME LOCATIONS SOUTH OF INTERSTATE 80 MAY SEE HEAT INDEX READINGS REACH NEAR 110 DURING THE AFTERNOON HOURS. A HEAT ADVISORY REMAINS IN EFFECT TIL 7 PM FOR LOCATIONS ALONG AND SOUTH OF INTERSTATE 80. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE THUNDERSTORMS WILL BE POSSIBLE SATURDAY...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS. HEAVY RAIN MAY ALSO BE A THREAT SATURDAY. SEVERAL MORE CHANCES FOR THUNDERSTORMS ARE EXPECTED MONDAY THROUGH THURSDAY...BUT IT IS TOO EARLY TO DETERMINE THE THREATS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT.
In the hours before
Local storm report, Jul 23, 9:56 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
956 AM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HEAVY RAIN 3 NNW THOMSON 42.00N 90.13W
07/23/2010 M3.50 INCH CARROLL IL NWS EMPLOYEE
24 HOUR TOTAL.
&&Local storm report, Jul 23, 9:57 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
957 AM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM HEAVY RAIN CHADWICK 42.01N 89.89W
07/23/2010 E4.80 INCH CARROLL IL TRAINED SPOTTER
12 HOUR TOTAL.
&&Local storm report, Jul 23, 10:14 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1014 AM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FLASH FLOOD SHANNON 42.15N 89.74W
07/23/2010 CARROLL IL EMERGENCY MNGR
SEVERAL ROADS ACROSS CARROLL COUNTY ARE CLOSED DUE TO
FLASH FLOODING...ESPECIALLY ACROSS THE NORTHERN HALF. THE
SHANNON AREA RECEIVED UPWARDS OF 8 INCHES OF RAIN
OVERNIGHT. SLUDGE PUMPS WERE BEING TRANSPORTED TO SHANNON
TO ASSIST IN THAT AREA. FLOODING WAS OBSERVED IN AREAS
THAT NEVER HAD SEEN FLOODING BEFORE. THE MILLEDGEVILLE
AREA RECEIVED 2.5 TO 3 INCHES OF RAIN.
&&Local storm report, Jul 23, 10:48 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1048 AM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD PEARL CITY 42.27N 89.83W
07/23/2010 STEPHENSON IL TRAINED SPOTTER
8 INCHES OF FLOWING WATER ACROS ROUTE 73...ROAD CLOSED
NEAR PEARL CITY.
&&
TGLocal storm report, Jul 23, 10:49 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1049 AM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM FLASH FLOOD PEARL CITY 42.27N 89.83W
07/23/2010 STEPHENSON IL TRAINED SPOTTER
8 INCHES OF FLOWING WATER ACROS ROUTE 73...ROAD CLOSED
NEAR PEARL CITY.
&&
TGLocal storm report, Jul 23, 10:59 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1059 AM CDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY RAIN 5 E GALENA 42.42N 90.33W
07/23/2010 M4.04 INCH JO DAVIESS IL TRAINED SPOTTER
RAINFALL AMOUNT SINCE MIDNIGHT.
1030 AM HEAVY RAIN 5 E GALENA 42.42N 90.33W
07/23/2010 M5.94 INCH JO DAVIESS IL TRAINED SPOTTER
24-HR RAINFALL TOTAL SINCE 1030AM YESTERDAY MORNING.
&&
TGThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:07 PM CDT | Flash Flood Warning | DVN | Buchanan, Delaware | 8 hr |
| Jul 22, 8:23 PM CDT | Tornado Warning | DVN | Dubuque | 52 min |
| Jul 22, 8:47 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 43 min |
| Jul 22, 9:42 PM CDT | Flash Flood Warning | DVN | Dubuque | 8 hr |
| Jul 22, 10:52 PM CDT | Flash Flood Warning | DVN | Jackson | 13 hr |
| Jul 23, 3:52 AM CDT | Areal Flood Warning | DVN | Buchanan, Delaware | 9 hr |
| Jul 23, 4:25 AM CDT | River Flood Warning | DVN | Delaware, Jones | 65 hr |
| Jul 23, 5:46 AM CDT | Flash Flood Warning | DVN | Dubuque | 6 hr |
| Jul 23, 10:32 AM CDT | River Flood Warning | DVN | Jackson | 4 days |
| Jul 23, 10:32 AM CDT | River Flood Warning | DVN | Buchanan, Linn | 3 days |
| Jul 23, 10:32 AM CDT | River Flood Warning | DVN | Jones, Linn | 7 days |
| Jul 23, 10:32 AM CDT | River Flood Warning | DVN | Clinton, Scott | 12 days |
| Jul 23, 11:09 AM CDT | River Flood Warning | DVN | Dubuque, Jackson | 11 hr |
| Jul 23, 11:09 AM CDT | River Flood Warning | DVN | Dubuque, Jackson | 11 hr |
| Jul 23, 11:47 AM CDT | Areal Flood Warning | DVN | Dubuque, Jackson | 15 hr |
| Jul 23, 12:51 PM CDT | Areal Flood Warning | DVN | Delaware | 6 hr |
| Jul 23, 3:09 PM CDT | Special Weather Statement | DVN | Louisa, Muscatine | 66 min |
| Jul 23, 3:27 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine, Scott | 48 min |
| Jul 23, 4:11 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 52 min |
| Jul 23, 11:09 AM CDT | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 19 days |
| Jul 23, 4:37 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 38 min |
Nearby
River Flood Warnings in Illinois, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.